Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Groups where all the irreducible characters are super-monomial


Author: Mark L. Lewis
Journal: Proc. Amer. Math. Soc. 138 (2010), 9-16
MSC (2000): Primary 20C15
DOI: https://doi.org/10.1090/S0002-9939-09-10059-X
Published electronically: August 13, 2009
MathSciNet review: 2550165
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Isaacs has defined a character to be super-monomial if every primitive character inducing it is linear. Isaacs has conjectured that if $ G$ is an $ M$-group with odd order, then every irreducible character is super-monomial. We prove that the conjecture is true if $ G$ is an $ M$-group of odd order where every irreducible character is a $ \{p\}$-lift for some prime $ p$. We say that a group where every irreducible character is super-monomial is a super $ M$-group. We use our results to find an example of a super $ M$-group that has a subgroup that is not a super $ M$-group.


References [Enhancements On Off] (What's this?)

  • 1. B. Huppert, ``Character Theory of Finite Groups,'' De Gruyter, Berlin, 1998. MR 1645304 (99j:20011)
  • 2. I. M. Isaacs, Character Theory of Finite Groups, Academic Press, New York, 1976. MR 0460423 (57:417)
  • 3. I. M. Isaacs, Characters of $ \pi$-separable groups, J. Algebra 86 (1984), 98-128. MR 727371 (85h:20012)
  • 4. I. M. Isaacs, Induction and restriction of $ \pi$-special characters, Canad. J. Math. 38 (1986), 576-604. MR 845666 (87g:20014)
  • 5. I. M. Isaacs, ``Characters of Solvable Groups,'' Proc. Sympos. Pure Math., 47, Amer. Math. Soc., Providence, RI, 1987, 103-109. MR 933354 (89f:20009)
  • 6. I. M. Isaacs, The $ \pi$-character theory of solvable groups, J. Austral. Math. Soc. (Series A) 57 (1994), 81-102. MR 1279288 (95c:20011)
  • 7. I. M. Isaacs, Algebra: A Graduate Course, Brooks/Coles Publishing Company, Pacific Grove, CA, 1994. MR 1276273 (95k:00003)
  • 8. I. M. Isaacs, Characters and sets of primes for solvable groups, in Finite and locally finite groups (Istanbul, 1994), 347-376, NATO Adv. Sci. Inst. Ser. C Math. Phys. Sci., 471, Kluwer Acad. Publ., Dordrecht, 1995. MR 1362816 (96j:20012)
  • 9. I. M. Isaacs, Induction and restriction of $ \pi$-partial characters and their lifts, Canad. J. Math. 48 (1996), 1210-1223. MR 1426901 (97k:20014)
  • 10. O. Manz and T. R. Wolf, ``Representations of Solvable Groups,'' Cambridge University Press, Cambridge, 1993. MR 1261638 (95c:20013)
  • 11. G. Navarro, New properties of the $ \pi$-special characters, J. Algebra 187 (1997), 203-213. MR 1425567 (97m:20008)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 20C15

Retrieve articles in all journals with MSC (2000): 20C15


Additional Information

Mark L. Lewis
Affiliation: Department of Mathematical Sciences, Kent State University, Kent, Ohio 44242
Email: lewis@math.kent.edu

DOI: https://doi.org/10.1090/S0002-9939-09-10059-X
Keywords: $\pi $-partial characters, lifts, $M$-groups, super monomial characters
Received by editor(s): December 15, 2008
Published electronically: August 13, 2009
Communicated by: Jonathan I. Hall
Article copyright: © Copyright 2009 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society